Florida, 2007Hail and Damaging Winds in Florida, July 1, 2007
July 1, 2007 · NWS JAX · 8 events in 6 counties and zones
An upper level trough over the eastern United States focused moisture and dynamics over our area. Upper level forcing from the trough along with afternoon instability and the sea breezes spawned widespread severe storms during the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough over the eastern United States focused moisture and dynamics over our area. Upper level forcing from the trough along with afternoon instability and the sea breezes spawned widespread severe storms during the afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 1, 8:04 AM EST, 4 hours 26 minutes earlier.
Area forecast discussion, Jul 1, 8:04 AM EST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
904 AM EDT SUN JUL 1 2007
.UPDATE... A SWATH OF MID/HI CLOUDS OVER THE PANHANDLE EWD ALONG
I-10 CORRIDOR AND GA/FL BORDER IS SPILLING OVER A RIDGE IN THE
GULF AND IS MOSTLY DEBRIS FROM STORMS LAST NIGHT. THESE CLOUDS ARE
SLOWLY DISSIPATING BUT NEVERTHELESS WILL INHIBIT HEATING
SOMEWHAT. MID LEVEL TROUGH EXTENDS FROM THE OUTER BANKS TO EAST OF
OUR OFFSHORE WATERS THEN TURNS BACK ACROSS THE FL PENINSULA. THE
SURFACE FRONT STRETCHES ACRS CENTRAL GA. THIS FRONT WILL BE
FOCUS FOR CONVECTION TODAY AS IT SAGS SOUTH AND SOME STRONG STORMS
ARE POSSIBLE. AS HIGHLIGHTED IN THE HWO...HEAVY RAINFALL COULD
CAUSE LOCALIZED FLOODING...BUT HOPEFULLY THIS WILL BE A MINOR
INCONVENIENCE SINCE THE REGION NEEDS THE RAIN. HAVE DONE MINOR
TWEAKING OF GRIDS...LOWERED POPS FOR MORNING HOURS ONLY AND
ADJUSTED TEMPS FOR CURRENT CONDITIONS.
&&
.AVIATION...AT NEXT ISSUANCE WILL ADJUST PROB30 FOR TS SINCE WILL
KNOW MORE ABOUT TIMING OF CONVECTION.
&&
.MARINE...MOSTLY QUIESCENT CONDITIONS EXIST ON THE WATERS THIS
MORNING. SEAS ARE RUNNING 3 FT AT THE BUOYS EXCEPT SABSOON TOWER
(R2) HAS REPORTED 4-5 FT. SINCE ST. AUGUSTINE BUOY IS OUT OF
COMMISSION...ANTICIPATE SEAS ARE 4-5 FT IN THAT AREA. HAVE MADE NO
CHANGES TO WINDS/SEAS IN GRIDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 95 71 88 71 / 50 40 50 30
SSI 88 76 83 75 / 50 30 50 30
JAX 92 74 87 72 / 40 30 70 30
SGJ 89 75 85 75 / 40 30 70 30
GNV 94 71 90 73 / 40 40 60 30
OCF 93 72 90 74 / 50 30 60 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
TRABERT/MCALLISTER
Hazardous weather outlook, Jul 1, 8:45 AM EST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EDT SUN JUL 1 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021100-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
945 AM EDT SUN JUL 1 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...REST OF TODAY AND TONIGHT...
...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...
.THUNDERSTORM IMPACT...THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
OVER THE AREA AS A COLD FRONT TO THE NORTH SLOWLY APPROACHES THE
AREA. ABUNDANT MOISTURE AND A SLOW STORM MOTION WILL RESULT IN
LOCALLY HEAVY RAINFALL. THE STRONGER STORMS WILL ALSO PRODUCE
DAMAGING DOWNBURSTS...HAIL AND FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE THROUGH MIDWEEK. UPPER
LEVEL DISTURBANCES AND A COLD FRONT WILL TRIGGER SCATTERED TO
NUMEROUS THUNDERSTORMS THROUGH WEDNESDAY. THE STRONGEST
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND STRONG
GUSTY WINDS.
THERE WILL BE A MODERATE RISK OF RIP CURRENTS ALONG THE GEORGIA COAST
ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MKT
In the hours before
Special weather statement, Jul 1, 11:32 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1232 PM EDT SUN JUL 1 2007
GAZ164-011730-
CHARLTON-
1232 PM EDT SUN JUL 1 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 130
PM EDT...
AT 1232 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES NORTHWEST OF ST. GEORGE...OR 16
MILES SOUTHWEST OF HILLIARD...MOVING SOUTHEAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ST. GEORGE THROUGH 130 PM
EDT. OTHER STRONG THUNDERSTORMS WERE OVER NORTHERN AND CENTRAL
CHARLTON COUNTY HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED FROM THESE STORMS ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
WOLF
Special weather statement, Jul 1, 12:10 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
110 PM EDT SUN JUL 1 2007
FLZ025-011800-
DUVAL-
110 PM EDT SUN JUL 1 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 200 PM
EDT...
AT 110 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES NORTHWEST OF NORMANDY...OR 9
MILES SOUTHWEST OF JACKSONVILLE INTERNATIONAL AIRPORT...MOVING
SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND BALDWIN...ORTEGA...NORMANDY AND JACKSONVILLE HEIGHTS THROUGH
200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
OTHER STRONG THUNDERSTORMS IN SOUTHWESTERN DUVAL COUNTY MAY ALSO
PRODUCE STRONG WINDS AND HEAVY RAINFALL.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
WOLF
Special weather statement, Jul 1, 12:18 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
118 PM EDT SUN JUL 1 2007
FLZ032-011800-
CLAY-
118 PM EDT SUN JUL 1 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLAY
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 200 PM EDT...
AT 118 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF BELLAIR...OR 5 MILES
NORTHWEST OF LAKESIDE...MOVING SOUTHEAST AT 10 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LAKESIDE...ORANGE
PARK AND DOCTORS INLET THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
WOLF
Special weather statement, Jul 1, 12:23 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
123 PM EDT SUN JUL 1 2007
FLZ024-011815-
NASSAU-
123 PM EDT SUN JUL 1 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 215 PM
EDT...
AT 123 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTH OF HILLIARD...MOVING
SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND HILLIARD...RATLIFF...CALLAHAN AND BRYCEVILLE
THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS. ANOTHER STRONG THUNDERSTORM WAS IN SOUTHWESTERN NASSAU COUNTY
WESTOF RATLIFF. THIS STORM MAY ALSO PRODUCE STRONG WINDS AND HEAVY
RAINFALL.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
WOLF
Special weather statement, Jul 1, 12:30 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EDT SUN JUL 1 2007
GAZ164-011815-
CHARLTON-
130 PM EDT SUN JUL 1 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 215 PM EDT...
AT 130 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES SOUTHWEST
OF RACE POND TO 7 MILES SOUTHWEST OF ST. GEORGE...MOVING EAST AT 10
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RACE
POND...ST. GEORGE...WINOKUR...HOMELAND AND FOLKSTON THROUGH 215 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HURLBUT
Event by event
3 thunderstorm wind, 2 lightning, 2 heavy rain, 1 hail. Local standard time, as filed.
Hail, Duval
- When
- July 1, 12:30 PM EST
- Where
- Duval County, 3.3 mi SSW of Yukon
- Measured
- 1 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 30.190, -81.730
A Naval observer about 2 miles northwest of Orange Park reported dime to quarter size hail. Trash cans were blown down the street and there was damage to a gazebo.
Lightning, Clay
- When
- July 1, 1:00 PM EST
- Where
- Clay County, Orange Park
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 30.170, -81.700
Lightning started a fire at the Moosehaven retirement facility. The fire department had to remove a 20 x 30 foot section of roof. Forty residents had to be evacuated. No one was injured. The cost of damage was estimated.
Thunderstorm Wind, Gilchrist
- When
- July 1, 1:30 PM EST
- Where
- Gilchrist County, 8.25 mi SE of Tyler
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 29.560, -82.680
Thunderstorm wind gusts destroyed a porch, ripped off shingles from the roof and significantly damaged a pecan tree about nine miles east-southeast of Trenton. An oak tree appeared twisted. The homeowner said that the damaged happened quickly. Property damage is an estimate.
Thunderstorm Wind, Nassau
- When
- July 1, 1:40 PM EST
- Where
- Nassau County, 0.69 mi N of Gross Welcome Stn
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.710, -81.670
Power lines were blown down at U.S. Highway 17 and Interstate 95, about eight miles northwest of Yulee.
Lightning, Duval
- When
- July 1, 1:50 PM EST
- Where
- Duval County, 0.69 mi S of Eggleston Hgts
- Deaths
- 1 direct, 0 indirect
- Injuries
- 0 direct, 1 indirect
- Reported by
- Emergency Manager
- Coordinates
- 30.340, -81.600
Lightning struck a pine tree in a courtyard near Greenbrier Apartments off of Justina Road in Arlington. The lightning charge then dispersed through an adjacent puddle and killed one man.
Thunderstorm Wind, Nassau
- When
- July 1, 2:05 PM EST
- Where
- Nassau County, 1.79 mi E of Yulee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.630, -81.570
Trees were blown down along Highway 17 in Yulee.
Heavy Rain, Hamilton
- When
- July 1, 4:00 PM EST to 4:45 PM EST
- Where
- Hamilton County, 5.4 mi NNW of West Lake
- Reported by
- Public
- Coordinates
- 30.550, -83.170
The public located five miles southwest of Jennings measured 3 inches of rain in 45 minutes. County dirt roads were temporarily under water. Some branches 3-4 inches in diameter were blown off of trees.
Heavy Rain, Marion
- When
- July 1, 4:12 PM EST to 4:22 PM EST
- Where
- Marion County, Weirsdale
- Reported by
- Trained Spotter
- Coordinates
- 28.980, -81.920
A spotter measured 1.5 inches of rainfall in 20 minutes.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, July 1 to 12, 20073 deaths · $200,000 · 1 event
- Flash Flooding and Flooding in Kansas, July 1 to 4, 20071 death · $149 million · 21 events
- Flooding in Kansas, July 1 to 3, 20071 death · $1.1 million · 5 events
- Flooding in Missouri, July 1 to 7, 2007$500 million · 5 events
- Flooding in Kansas, July 1 to 8, 2007$26 million · 3 events
- Rip Current in North Carolina, July 1, 20071 death · 1 event
- Flood in Oklahoma, July 1 to 9, 2007$20 million · 1 event
- Drought in Mississippi, July 1 to 4, 2007$2.6 million · 42 events
- Flash Flooding and Flooding in Texas, July 1 to 3, 20073 injured · $930,000 · 21 events
- Hail and Damaging Winds in Georgia, July 1, 2007$995,000 · 1.75 in hail · 27 events
- Drought in California, July 1 to 31, 2007$2.0 million · 11 events
- Drought in Wisconsin, July 1 to 31, 2007$1.1 million · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42743, 47296, 42753, 42755, 42748, 42757, 42760, 42788.